Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 419, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 22, 2007, 8:22 AM CDT for McPherson County, Nebraska. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 22, 2007, 8:22 AM CDT (13:22 UTC)
- Expired
- Aug 22, 2007, 9:00 AM CDT
- In force
- 38 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County McPherson County, NE
The radar
The North Platte radar (KLNX), 50 km from the middle of the area, began a volume at 13:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 22, 8:30 AM CDT | HAIL 0.75 | 13 W Tryon, NE | FEW PENNY SIZED HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 1.4 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -795 J/kg
- Mixed-layer LCL
- 1975 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 221322 SVRLBF NEC117-221400- /O.NEW.KLBF.SV.W.0419.070822T1322Z-070822T1400Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 822 AM CDT WED AUG 22 2007 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MCPHERSON COUNTY IN WEST CENTRAL NEBRASKA... THIS INCLUDES THE CITY OF TRYON... * UNTIL 900 AM CDT * AT 821 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR SCHNICK LAKE...OR ABOUT 16 MILES WEST OF TRYON...AND MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... TRYON BY 855 AM CDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4174 10071 4150 10072 4139 10139 4174 10140 TIME...MOT...LOC 1322Z 251DEG 24KT 4155 10124 $$ JWS
1 follow-up statement
000 WWUS53 KLBF 221339 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 840 AM CDT WED AUG 22 2007 NEC117-221400- /O.CON.KLBF.SV.W.0419.000000T0000Z-070822T1400Z/ MCPHERSON NE- 840 AM CDT WED AUG 22 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 AM CDT FOR MCPHERSON COUNTY... AT 836 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR SCHNICK LAKE...OR ABOUT 12 MILES WEST OF TRYON...MOVING NORTHEAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 9 MILES NORTHWEST OF TRYON BY 850 AM CDT... HIGHWAY 97 MILE MARKER 40 BY 900 AM CDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4174 10071 4150 10072 4139 10139 4174 10140 TIME...MOT...LOC 1340Z 234DEG 26KT 4161 10114 $$ JWS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 3:11 AM CDT, 5 hours 11 minutes earlier.
Area forecast discussion, Aug 22, 3:11 AM CDT, 5 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 311 AM CDT WED AUG 22 2007 .SYNOPSIS... SFC FRONT AT 8Z IS JUST SOUTH OF INTERSTATE 80 WITH EASTERLY FLOW AT KOGA AND KLBF. IR HAS MOSTLY CLOUDY WITH THE EXCEPTION OF THE SE PANHANDLE ZONES. RADAR COMPOSITE HAS ELEVATED CONVECTION DEVELOPING ACROSS SOUTHERN NEB AND KS. LLJET AT MCCOOK IS INCREASING TO 40KT AT 7Z. WATER VAPOR PLACES AN UPPER LEVEL LOW SPINNING OVER CENTRAL CANADA AND A STRONG S/W NOW ONSHORE SOUTHERN OR. && .DISCUSSION... H3 JET ACROSS THE NORTHERN PLAINS LOOKS TO ALLOW FOR UPPER LEVEL DIVERGENCE TODAY. 00Z KOAX SOUNDING WITH A PW OF 1.58 MAKES THE HIGH PW/S IN THE MODELS SEEM REASONABLE. MOSTLY CLOUDY SKIES ARE EXPECTED TO KEEP TEMPS ON THE COOL SIDE BEHIND THE FRONT WITH EASTERLY FLOW. WAA SOUTH OF THE FRONT WILL RESULT IN HIGH CAPE WHERE AN EXPLOSION OF HEAVY RAINFALL AND SEVERE STORMS IS POSSIBLE LATE AFTERNOON INTO THE EVENING AS CONVECTION BECOMES SURFACE BASED. ACROSS THE NORTHWEST CONVECTION IS EXPECTED TO REMAIN ELEVATED WITH HAIL THE MAIN THREAT. AS S/W OVER THE PACIFIC REACHES THE REGION BY LATE EVENING THROUGH THE OVERNIGHT...ADDITIONAL TSRA ARE EXPECTED. FOR THURSDAY AND FRIDAY...MOSTLY CLOUDY WITH THE UPPER TROUGH IN PLACE. NOTABLY COOLER WITH PERIODS OF TSRA. FAVORED AREA FOR SEVERE IS ACROSS THE SOUTH THURS WITH THE FRONT CLOSE AND SOME SURFACE BASED INSTABILITY. SURFACE HIGH PRESSURE SLIDES EAST SATURDAY WITH A WARM FRONT COMING THROUGH FROM THE WEST. THIS MAY LEAD TO SOME OVERNIGHT CONVECTION. SURFACE TROUGH ON SUNDAY MAY PROVIDE A FOCUS FOR LATE AFTERNOON TSRA...LIKELY ISOLD TO PERHAPS SCT. THE NEXT UPPER TROUGH IS THEN PROGGED TO ARRIVE MONDAY/TUESDAY. SHOULD THIS VERIFY MORE TSRA...SCT TO NMRS...SEVERE AND LOCALLY HEAVY RAIN WOULD BE POSSIBLE. && .AVIATION... TWB098...MIXED VFR AND MVFR...ALL OBSERVED DATA AND TO A CERTAIN EXTENT MODEL DATA SUGGEST GRADUALLY DETERIORATING CONDITIONS TODAY WITH SCATTERED SHRA AND TSTM DEVELOPING AND CONTINUING TONIGHT. CEILING HEIGHTS ARE HIGHLY UNCERTAIN TONIGHT AS MODEL DATA IS QUESTIONABLE. SEVERE WEATHER IS POSSIBLE WITH ELEVATED STORMS PRODUCING LARGE HAIL. TWB264 AND 274...MIXED VFR AND MVFR...SAME PLAY AS THE 098 ROUTE EXCEPT CONDITIONS DETERIORATE LATER IN TIME. ALSO...DEEP SFC BASED INSTABILITY IS EXPECTED TO TRIGGER SEVERE WEATHER VICINITY KLBF THIS AFTN AND EVENING WITH LARGE HAIL AND WIND DAMAGE. && .HYDROLOGY... PORTIONS OF FRONTIER COUNTY RECEIVED HEAVY RAINFALL YESTERDAY. RADAR ESTIMATES 5-8 INCHES FELL. THIS IS SUSPECT AND LIKELY CONTAMINATED QUITE A BIT FROM THE HAIL...HOWEVER...3-4 INCH AMOUNTS ARE QUITE POSSIBLE. WITH THE OPERATIONAL MODELS KEEPING THIS AREA IN THE WARM SECTOR WITH HEAVY RAINFALL PRODUCING STORMS PROGGED...HAVE ISSUED A FLASH FLOOD WATCH FOR THE COUNTY. FFG IS VERY LOW ACROSS HOLT AND WHEELER COUNTIES. THIS AREA MAY NEED A WATCH IF HEAVY RAINFALL APPEARS LIKELY. && .LBF WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM THIS AFTERNOON THROUGH THURSDAY MORNING FOR NEZ071. && JMC/CDC
Hazardous weather outlook, Aug 22, 4:44 AM CDT, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 444 AM CDT WED AUG 22 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-230945- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 444 AM CDT WED AUG 22 2007 /344 AM MDT WED AUG 22 2007/ ...FLOOD WATCH THIS AFTERNOON AND TONIGHT FOR FRONTIER COUNTY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. LATE THIS AFTERNOON AND TONIGHT...CONDITIONS ARE EXPECTED TO BECOME FAVORABLE FOR SEVERE THUNDERSTORMS ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA. LARGE HAIL IS THE MAIN CONCERN FOLLOWED BY WIND DAMAGE. AN ACTIVE SEVERE WEATHER DAY IS EXPECTED BEGINNING LATE THIS AFTERNOON AND CONTINUING WELL INTO THE NIGHTTIME HOURS. A STATIONARY FRONT LOCATED FROM ROUGHLY OGALLALA TO ONEILL WILL ACT AS A FOCUS FOR STORM DEVELOPMENT. ISOLATED TORNADOES COULD FORM ALONG AND SOUTH OF THE STATIONARY FRONT. TROPICAL MOISTURE WILL BE AVAILABLE SO STRONGEST STORMS WILL BE CAPABLE OF PRODUCING INTENSE RAINFALL. FLOODING COULD DEVELOP IN EASTERN FRONTIER COUNTY AS THE GROUND IS WET FROM HEAVY RAINFALL TUESDAY. ALL OF THE AREA WILL BE CLOSELY MONITORED FOR HEAVY RAINFALL. IF STORMS BECOME NUMEROUS AND FORM A CLUSTER...LOCALLY HEAVY RAINFALL AND FLOODING COULD DEVELOP ANYWHERE ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...ISOLATED SEVERE THUNDERSTORMS COULD DEVELOP ACROSS A SMALL PORTION OF SOUTHWEST NEBRASKA...ALONG AND SOUTH OF A LINE FROM IMPERIAL AND STOCKVILLE. LARGE HAIL AND WIND DAMAGE ARE THE MAIN CONCERN. A STATIONARY FRONT WILL SAG VERY SLOWLY SOUTH INTO NORTHWEST KANSAS. SOUTHWEST NEBRASKA WILL BE ON THE NORTHERN EDGE OF A MORE EXPANSIVE AREA OUTLOOKED FOR SEVERE WEATHER STRETCHING ACROSS KANSAS AND EASTERN COLORADO. THUS...ONLY ISOLATED SEVERE THUNDERSTORMS ARE EXPECTED THURSDAY ACROSS SOUTHWEST NEBRASKA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE CDC
In the hours before
Local storm report, Aug 22, 7:43 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
743 AM CDT WED AUG 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HAIL 12 S VALENTINE 42.70N 100.55W
08/22/2007 E0.88 INCH CHERRY NE PUBLIC
FEW PENNY TO NICKEL HAIL.
&&
HENDERSONLocal storm report, Aug 22, 8:04 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
804 AM CDT WED AUG 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM HAIL 9 NE SARGENT 41.73N 99.25W
08/21/2007 E2.00 INCH CUSTER NE PUBLIC
&&
HENDERSONThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 7:24 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 36 min |
| Aug 21, 7:26 PM CDT | Severe Thunderstorm Warning | LBF | Garfield | 49 min |
| Aug 21, 7:54 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 37 min |
| Aug 21, 7:57 PM CDT | Severe Thunderstorm Warning | LBF | Wheeler | 33 min |
| Aug 21, 7:58 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 47 min |
| Aug 21, 8:12 PM CDT | Severe Thunderstorm Warning | LBF | Garfield | 48 min |
| Aug 22, 3:12 AM CDT | Flash Flood Watch | LBF | Boyd, Frontier, Garfield, Holt, Keya Paha, Rock and 1 more | 30 hr |
| Aug 22, 5:44 AM CDT | Severe Thunderstorm Warning | LBF | Brown, Cherry, Keya Paha | 61 min |
| Aug 22, 5:59 AM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 46 min |
| Aug 22, 6:39 AM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 66 min |
| Aug 22, 7:20 AM CDT | Severe Thunderstorm Warning | LBF | Logan, McPherson | 40 min |
| Aug 22, 7:33 AM CDT | Severe Thunderstorm Warning | LBF | Arthur, McPherson | 57 min |
| Aug 22, 8:24 AM CDT | Severe Thunderstorm Warning | LBF | Thomas | 51 min |
| Aug 22, 8:44 AM CDT | Severe Thunderstorm Warning | LBF | Brown, Rock | 32 min |
| Aug 22, 8:59 AM CDT | Severe Thunderstorm Warning | LBF | Hooker, McPherson | 31 min |
| Aug 22, 9:25 AM CDT | Severe Thunderstorm Warning | LBF | Wheeler | 23 min |
| Aug 22, 9:29 AM CDT | Severe Thunderstorm Warning | LBF | McPherson | 31 min |
| Aug 22, 9:59 AM CDT | Severe Thunderstorm Warning | LBF | Hooker, McPherson | 46 min |
| Aug 22, 10:46 AM CDT | Severe Thunderstorm Warning | LBF | Grant, Hooker | 29 min |
| Aug 22, 10:52 AM CDT | Severe Thunderstorm Warning | LBF | Deuel | 19 min |
| Aug 22, 2:53 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 52 min |
| Aug 22, 3:29 PM CDT | Flash Flood Warning | LBF | Garfield, Wheeler | 3 hr |
| Aug 22, 3:44 PM CDT | Severe Thunderstorm Warning | LBF | Hayes | 46 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.